Hi there. My name is Sheena and I was dx with Graves last year. At the time my TSH was .01. I was put on Methimazole 20mg/day and my TSH when up over the months of tx and now I am taking 5mg/day. I get my TSH checked every 6 weeks. Last week I got my results and my TSH had gone from 3.3 to 1.06 and my dosage hasn't been changed for at least 4 months. Should'nt my TSH be going back up? I've been taking meds for a year now. I was just hoping to be in remission after a year so I can stop taking the meds. I love being a mother and I'd like to have one more child. Thanks for taking the time to read my question
TSH going a bit lower is suggestive but not conclusive that remission is less likely. At this point, I often check a TSI and compare to initial TSI (if tested, aka TSH-Receptor Ab) -- if still high, less chance remission. If cannot wean off tapaole (going to 2.5mg/day to see response may be worth a try), then options include using PTU (instead of tapazole) and going ahead with pregnancy OR going to I-131. Remember - only about 40% of patients achieve remission with anti-thyroid drugs. IF I-131, then wait at least 6 months before trying to conceive.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.